OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 19, Iss. 8 — Apr. 15, 1994
  • pp: 524–526

Spatial solitons of Maxwell’s equations

Allan W. Snyder, D. John Mitchell, and Yijiang Chen  »View Author Affiliations


Optics Letters, Vol. 19, Issue 8, pp. 524-526 (1994)
http://dx.doi.org/10.1364/OL.19.000524


View Full Text Article

Enhanced HTML    Acrobat PDF (324 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Spatial solitons of Maxwell’s equations propagating in an isotropic Kerr material differ significantly from the classical soliton of the nonlinear Schrödinger equation unless the electric field is linearly polarized along a geometric axis of the soliton intensity pattern. In general the polarization state changes continuously as the beam propagates, with a period of millimeters for highly nonlinear materials. This effect is due to the form birefringence of the soliton-induced waveguide. Equivalently, a soliton of Maxwell’s equations is composed of both the TE and TM modes of the axially uniform waveguide it induces. Modal beating leads to the polarization dynamics.

© 1994 Optical Society of America

History
Original Manuscript: September 20, 1993
Published: April 15, 1994

Citation
Allan W. Snyder, D. John Mitchell, and Yijiang Chen, "Spatial solitons of Maxwell’s equations," Opt. Lett. 19, 524-526 (1994)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-19-8-524

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited